MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE

SHIRAKAWA OLYMPUS CO., LTD. OES CYSTONEPHROFIBERSCOPE
Model Number CYF-5
Medical Device Problem Codes Device Reprocessing Problem (1091); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cystonephrofiberscope is damaged; the device was reprocessed without the cap on, and the insertion tube was split open.The scope was damaged during reprocessing, but the damage was not discovered until after it was used in a patient procedure.The procedure the device was being used for was a diagnostic cystoscopy.The procedure was completed with the same set of equipment.The staff member that incorrectly processed the scope has been identified and will be re-trained.There was no delay in the procedure, and there were no reports of patient harm.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.New information added to the following fields: d9, h3, h4, h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over six (6) years since the subject device was manufactured.The device was returned to olympus for inspection, and the customer's complaint/reportable malfunction was confirmed.Based on the investigation results, the user performed reprocessing without cap on, could not be identified.Presumably, that there was a difference in recognition on device handling or reprocess steps between olympus recommendation and the user.The user will be re-trained on proper handling at the user facility.However, a definitive root cause could not be established.The events can be detected and prevented in accordance with the following sections of the instructions for instructions for use: ¿reprocessing manual_ reprocessing the endoscope_ sterilizing the endoscope_ ethylene oxide gas sterilization of the endoscope.¿.Olympus will continue to monitor the field performance for this device.

Brand Name
OES CYSTONEPHROFIBERSCOPE
Common Device Name
CYSTONEPHROFIBERSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19906931
Report Number3002808148-2024-07248
Device Sequence Number7037349
Product Code FAJ
UDI-Device Identifier04953170292323
UDI-Public04953170292323
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K221690
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCYF-5
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Supplement Date Received by Manufacturer09/12/2024
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown